MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, the plunger twisted forward, forcing the lens to the right side and the direction did not straighten even when pulling the plunger backward.The procedure completed with another lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Evaluation summary: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The root cause for the reported complaint may be related to a failure to follow the instruction for use (ifu).An incorrect method of delivery attempt was described.The user had retracted the plunger during the initial delivery attempt, and a second delivery attempt was conducted with this device.The file information indicated that with this inserter, the plunger twisted forward, forcing the lens to the right side, and the direction did not straighten even when pulling the plunger backward, waiting, and trying again.Per the ifu: do not attempt to retract the plunger after the plunger lock has been removed or plunger damage may result.Per the ifu: take at least 7 seconds to gently fold the intra ocular lens (iol) by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the ¿fill-to¿ line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.Information indicated that ¿additional viscoelastic substance had to be added to the inserter, and it was refrigerated".It was not clarified if the additional viscoelastic was added to the second and third devices of this event.Per the ifu: do not attempt to add ophthalmic viscoelastic device (ovd) to the device after the lens stop has been removed or lens damage may result.Per the ifu: only use an company ovd qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.It is unknown if a qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ovd should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Information was provided in the file follow up section that the customer does not agree to contact.The file has been completed based on available provided information.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18396752
Report Number1119421-2023-02217
Device Sequence Number11780319
Product Code HQL
UDI-Device Identifier00380652394734
UDI-Public00380652394734
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Model NumberAU00T0
Device Lot Number15616945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown